mirapax scare....

Discussion in 'Fibromyalgia Main Forum' started by homesheba, Oct 16, 2006.

  1. homesheba

    homesheba New Member

    ok the pain dr as upped my mirapex to 3 mgs a day.
    so far i can only do maybe 2 aday cause i get soo sleepy from it..
    . and now it makes compulsive behavior problems???
    what???
    i just read this and it sunk in this old fibro brain... how do i know if im being compulsive????
    man,
    its one thing after another to worry about....
  2. dononagin

    dononagin New Member

    well.. I guess if you are doing stuff that is out of the normal for you.. to the extreme.. it would be compulsive.
  3. charlie21

    charlie21 New Member

    Hello Hayley do you remember me. I did the blow my blow account about my findings with mirapex. I am not sure whether I have a faulty batch of pills or not, but I am nearing my second week of taking them which was a wonderful result for me as you know, but I am finding that they are taking far too long to work now, even when I am taking them three hours before bedtime. When they do eventually kick in, my restless legs disappear. I am much better during the day however. The past couple of days I have been up in the night again, but having a bout of thrush from some antibiotics just now, which probably doesn't help. I am hoping this is just a teething problem, as I think I would still like to continue on mirapex. I am still have the balance problem on Mirapex, not in a major way, a bit annoying, but now my muscles spasms/restless legs and pain have reduced significantly, it is a small price to pay. My current dose is 0.125 mg three times a day, wonder if my doc with increase it. Charlie21
  4. charlie21

    charlie21 New Member

    Hello there, I think as with all drugs, they are obliged by law to declare any side-effects this drug may give you. Quite honestly, if you read any drug leaflets and its side-effects, you just wouldn't take anything. In fact if you thought about it, nowhere is safe, not even in your own home. I try to tell myself don't worry about things I have no control over. I am taking Mirapex in fact my second week, had great results with it, but now finding that the bedtime dose even though taken 3 hours before bedtime, is suddenly taking far longer to kick in, and when I wake up in the morning, I am needing my dose then, not at 9.00 a.m. when I get to work. I am on 0.125 mg three times daily. I want to stay on this. Only side effect is slightly off balance, and a bit sleepy during the day sometimes. Having read a lot on the internet about this drug, I think the gambling bit is pretty rare, and after all, we all like a flutter from time to time don't we. Charlie
  5. homesheba

    homesheba New Member

    now on 4 mgs a day and i can barely get down 2 mgs...!!
    i told him and he said to keep trying to get the 4 mgs down...
    but i wake up so disorented and my mouth is cotten and my stomach is sick.
    i want to take them so bad!!!
    but did you all have ANY kind of wierd taste or anything? dont you think 4 mgs is alot??/
    plus
    i have not felt any releif from paIN even on 2 mgs... sigh.
  6. alaska3355

    alaska3355 New Member

    4 mg. IS an awful lot...but then I don't take Mirapex for fibro, only for RLS. I take .5 at 1 p.m. and 1 full mg. at 8:00 p.m. It usually kicks in (bad pun) after an hour, but sometimes it takes longer...especially if I'm overtired. Catch 22, isn't it? You're overtired, the restless legs are worse and the medicine doesn't work as quickly....oh well. Plane trips are the worst! Terri
  7. homesheba

    homesheba New Member

    it really does help?
    i have to somehow keep at it then cause i am so tired of relying on pain meds. and freaking out when i get low....!
    what is the general amt i wonder that it will wk?
    4 mgs is too much i really think.
    but i can only take 2 barely and cant see the difference yet in pain.
    what are you alls amt for it to wk pain wise for you?
  8. enjoysue

    enjoysue New Member

    I am very much hoping my pain doc puts me on Mirapex. We discussed it last month and she was just reading up on it and said we would discuss it at my next appointment which is next week. I know we are all different but I swear if this stuff could work for me it could work on anyone. I'v been in a constant flare flare for years and there is no letting up. The last 3 weeks even a warm microwave pack isn't helping. The shower is my only relief and then you shiver when you are done so you loose any long term benefit. Even the amount of narcotics they have tried on me does nothing. If she tells me she won't put me on it I will get on my knees and beg. Just watch me!!

    Everyone, keep me posted as to how you are doing on this drug.


  9. homesheba

    homesheba New Member

    i do pray also it wks for us all!! wouldnt that just be sooo wonderful??
    to wake up and not to even think about pain???
    oh pleeese let it wk God.
  10. charlie21

    charlie21 New Member

    Can I ask how your legs feel when the Mirapex kicks in. I am on my second increase of 0.18 mg, albeit a small dose. I have found that my legs glow warm, but feel very relaxed, I also find it helps me drift off for a short time, and then I am awake all night. Looking into that one just now. Cannot cope with 1-3 hours a night. Do you find it helps you sleep. Charlie
  11. charlie21

    charlie21 New Member

    Only an idea, why not take the 4 mgs at bedtime, and the 2 during the day, will give you the chance to sleep on it, and gradually get used to it, as well as helping you to sleep. This was my observations when I was looking at the way mirapex was being given. I have been given very small doses, three times daily at 0.088 mgs, and increased again two times daily now at 0.18 mgs. I know they are small doses, but I am finding little and often the best way. Some people are being put on higher doses from the start, and then consequently the side-effects seem more intense and people give up because they are frightened. Just my pennys worth. Charlie
  12. alaska3355

    alaska3355 New Member

    I'd say it takes an hour to start working and my legs just start to relax. I teach piano all afternoon, so I need my dose before that starts, as I am sitting. Sometimes it's embarrassing- I'll walk around for no reason during lessons. But my legs get bad...jumpy. My nighttime dose is a full mg., so when that kicks in I get really sleepy. I sleep hard about 4 hours, then wake up now and then the rest of the night. I sleep about 7 hours a night and do all right on this amount. I hope the Mirapex is helping you! Terri
  13. charlie21

    charlie21 New Member

    Your restless legs are really troublesome aren't they. Although I get muscle spasms during the day, which I suppose are a little similar to restless legs really, my worst time is when I am resting, either at the computer for a long period of time, but especially when I get into bed. I don't know what I would do if I didn't have the support of my doctor. Some people are having problems being put on this drug, it seems such a shame, because there is probably no more risk in this drug, that a lot of others. Now I have the restless legs sorted, and the reduced muscle spasms and pain, I need to work on my sleep. I average 1-3 hours a night. For the first time in years, I have given in to medication, so I have been prescribed 7.5 mgs of Zopiclone today. I know it sounds an odd thing to say, but I am almost excited to be taking it. I cannot cope with this up and down all night, and then not being able to concentrate at work. Can I ask do you just have FM. I have FM, but I think I also have CFS, quite often feel so tired, and would love to lie down from time to time during the day, because I just want to flake out. I wonder whether an increase in your Mirapex, may do the job. I must admit I get a bit sleepy when I first take them, but it does start to wear of during the day. Would love to hear from you again. Charlie
  14. homesheba

    homesheba New Member

    i still cannot get up to even 2 mgs of the stuff!!
    the one just wipes me out,
    and i have to sleep.
    so if i take 4, id never wake up it would seem.
    i told the dr this
    and he just acted like he
    wasnt even hearing me..
    . like usual..
    i want so bad for it to wk
    and me get off pain meds..
    sigh.